Mississippi, 2017Winter Storm and Heavy Snow in Mississippi, December 7 to 8, 2017
December 7 to 8, 2017 · NWS JAN · 35 events in 35 counties and zones
An early season winter storm brought heavy snow to much of Mississippi between the evening of the 7th and into the afternoon of the 8th. The greatest amounts fell mainly south and east of the Natchez Trace corridor.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $820,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early season winter storm brought heavy snow to much of Mississippi between the evening of the 7th and into the afternoon of the 8th. The greatest amounts fell mainly south and east of the Natchez Trace corridor. Amounts of up to 7 to 8 inches were measured in the Pine Belt. Heavier snow accumulations resulted in downed limbs and trees, power outages, and traffic accidents across the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 7, 5:39 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 7, 5:39 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
539 PM CST Thu Dec 7 2017
...SNOW EXPECTED LATE TONIGHT AND FRIDAY MORNING OVER THE SOUTHERN
PORTIONS OF AREA...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
VFR conditions are occurring this evening despite the swath of
light rain falling across southeast MS. VFR conditions are
expected to continue through the night for GLH/GWO/GTR where high
clouds will prevail. Even HKS and likely JAN will remain VFR with
precipitation occurring just to the south, or perhaps affecting
these sites. The sites with most impacts will be MEI and HBG where
eventually precipitation will turn from -RA to -SN likely after
06-09Z, and then eventually all to -SN through roughly 18Z Friday.
MEI may remain VFR for ceilings but vis could drop to MVFR and HBG
will likely see a reduction in both vis and ceilings through the
night as heaviest of precip should affect this site or in the
proximity of it. Precipitation will move out of the region through
the latter afternoon Friday. /28/
&&
.DISCUSSION...
Tonight and Friday: Local radars this afternoon continued to show
light rain tracking east across the southern half of our CWA with
the heaviest amounts across southeast Mississippi. Afternoon water
vapor imagery/RAP analysis had a northern stream shortwave dropping
into the southern Plains. This feature will deepen as it approaches
our CWA tonight and moves over our CWA Friday. Much colder air aloft
will move into our area tonight while the light rain is falling over
the southeast two thirds of our CWA. This will cause the rain to mix
with and transition to all snow, mainly after midnight tonight.
Surface temperatures will initially remain above freezing while the
snow is falling limiting accumulations but heavier snowfall rates
and other cooling effects will allow for accumulations across the
southeast portions of our CWA before the precipitation tapers off
Friday afternoon. At this time, two inch amounts are expected
southeast of a line from Brookhaven to Quitman where a Winter Storm
Warning is in effect. A little northwest of this area one inch
amounts will be possible and a Winter Weather Advisory has been
issued. Light snow is expected to be falling over areas southeast of
the Natchez Trace Friday morning. The upper level trough will move
into the western portions of our CWA late in the afternoon. As it
approaches, drier air aloft will bring an end to the precipitation
from the northwest through the afternoon. Temperatures are expected
to slowly rise during the afternoon and a transition back to light
rain across the southeast will be possible before the rain ends.
Temperatures tonight will bottom out from the upper 20s north to the
lower 30s southeast. Temperatures Friday will struggle to rise until
the afternoon where a few breaks in the clouds are expected in the
northwest. Afternoon Highs will be much cooler than normal ranging
from the lower 40s west to the upper 30s southeast. /22/
Friday night through next week...
Drier air will begin to filter into the region on Friday as cloud
cover begins to decrease from the NW. One of the coldest periods
we've experienced in quite some time will begin to unfold as cold
air continuously advects into the region through the weekend and
into early next week. Upper level NW flow, in response to ridging
over the western CONUS and troughing over the east,and surface
high pressure will drive our weather pattern through the upcoming
week.
Temperatures will fall into the lower 20s throughout the region
on Saturday and Sunday mornings under clear skies and light winds.
Highs on both days will rebound to near 50. Although several
upper disturbances embedded in the upper NW flow will push
surface fronts through the region throughout next week, the dry
airmass in place will restrict any chances of rain over the next 7
days. Pwats will even drop below 0.25" at times. Fire weather
could become a concern by early next week due to dry conditions
and increasing winds speeds as the each of dry fronts approach.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 30 41 24 51 / 30 22 2 0
Meridian 32 38 23 51 / 53 46 4 1
Vicksburg 30 42 23 53 / 15 13 1 0
Hattiesburg 33 37 25 50 / 86 81 5 1
Natchez 30 41 22 53 / 41 22 2 0
Greenville 29 41 26 51 / 3 4 1 1
Greenwood 28 41 23 50 / 5 7 1 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Winter Storm Warning from 9 PM this evening to noon CST Friday
for MSZ055>058-062>066-072>074.
Winter Weather Advisory from 9 PM this evening to noon CST
Friday for MSZ046-049>052-054-059>061.
LA...Winter Weather Advisory from 9 PM this evening to noon CST
Friday for LAZ026.
AR...None.
&&
28Hazardous weather outlook, Dec 7, 2:31 PM CST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
231 PM CST Thu Dec 7 2017
ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>045-047>049-
053-082045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-
Claiborne-
231 PM CST Thu Dec 7 2017
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.
.DAY ONE...Tonight and Friday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
LAZ026-MSZ046-050>052-054-055-059>061-073-074-082045-
Concordia-Kemper-Scott-Newton-Lauderdale-Copiah-Simpson-Jefferson-
Adams-Franklin MS-Lamar-Forrest-
231 PM CST Thu Dec 7 2017
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and east central Mississippi.
.DAY ONE...Tonight and Friday
SNOW
THREAT...Limited
TIMING...Tonight through Friday
Light rain will mix with light snow beginning late this evening
before changing over to light snow after midnight. Light snow will
continue Friday morning before tapering off early in the
afternoon. Snow accumulations of one inch will be possible mainly
on grassy surfaces but this may also result in slick spots on
bridges, overpasses, and some roads.
(www.weather.gov/images/jan/graphicast/image1.png)
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
MSZ056>058-062>066-072-082045-
Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-
231 PM CST Thu Dec 7 2017
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.
.DAY ONE...Tonight and Friday
SNOW
THREAT...Elevated
TIMING...Tonight through Friday
Light rain will mix with light snow after midnight before
changing over to light snow by morning. Light snow will continue
Friday morning before changing back to light rain and tapering off
during the afternoon. Snow accumulations of two inches with
locally heavier amounts will be possible. This will result in
hazardous travel conditions as bridges, overpasses, and some roads
will be slick.
(www.weather.gov/images/jan/graphicast/image1.png)
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
21
&&
...HAZARD LEGEND...
*SNOW*
Extreme...Roads impassable and widespread power outages likely.
Significant...Dangerous travel conditions and numerous power
outages possible.
Elevated...Difficult travel conditions and sporadic power
outages possible.
Limited...Bridges may be snow-covered.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR WINTER WEATHER ISSUES...
Current Winter Weather...
www.weather.gov/jan/safe_Winter
Day 1 through 3 Winter Threats...
www.wpc.ncep.noaa.gov/wwd/winter_wx.shtml
Winter Impact Discussion...
www.wpc.ncep.noaa.gov/discussions/qpfhsd.html
Event by event
30 heavy snow, 4 winter weather, 1 winter storm. Local standard time, as filed.
Heavy Snow, Lincoln
- When
- December 7, 9:30 PM CST to December 8, 11:55 AM CST
- Where
- Lincoln forecast zone
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 31.532, -90.454 (the zone’s center; the record gives no point)
An average of 5 to 6 inches of heavy snow fell across Lincoln County. The accumulating snow resulted in downed trees and power lines across the county and several traffic accidents.
Heavy Snow, Simpson
- When
- December 7, 9:30 PM CST to December 8, 11:45 AM CST
- Where
- Simpson forecast zone
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 31.913, -89.919 (the zone’s center; the record gives no point)
An average of 4 to 5 inches of heavy snow fell across Simpson County, with totals of up to 6 inches measured near Magee and Harrisville. Accumulating snowfall led to several traffic accidents, downed tree limbs, and power outages across the county.
Heavy Snow, Copiah
- When
- December 7, 10:00 PM CST to December 8, 10:30 AM CST
- Where
- Copiah forecast zone
- Reported by
- Social Media
- Coordinates
- 31.869, -90.449 (the zone’s center; the record gives no point)
An average of 4 to 6 inches of heavy snow fell across Copiah County, with the highest totals near 6 inches falling in the southern part of the county.
Heavy Snow, Smith
- When
- December 7, 10:00 PM CST to December 8, 11:55 AM CST
- Where
- Smith forecast zone
- Reported by
- Social Media
- Coordinates
- 32.018, -89.507 (the zone’s center; the record gives no point)
Heavy snow fell across Smith County, with totals ranging from 5 inches north of Raleigh to around 7 inches near Taylorsville.
Heavy Snow, Covington
- When
- December 7, 10:30 PM CST to December 8, 2:30 PM CST
- Where
- Covington forecast zone
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 31.633, -89.553 (the zone’s center; the record gives no point)
Heavy snow fell across Covington County, with totals ranging from near 4 inches in Mt. Olive to 7 inches near Seminary. The snow resulted in several traffic accidents, downed tree limbs, and power outages across the county.
Heavy Snow, Clarke
- When
- December 7, 10:30 PM CST to December 8, 2:30 PM CST
- Where
- Clarke forecast zone
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 32.041, -88.689 (the zone’s center; the record gives no point)
An average of 6 to 7 inches of heavy snow fell across Clarke County. The highest total of 7.5 inches was measured northeast of Enterprise. The snow resulted in several traffic accidents, downed limbs and small trees, and power outages across the county.
Heavy Snow, Jefferson Davis
- When
- December 7, 10:30 PM CST to December 8, 1:00 PM CST
- Where
- Jefferson Davis forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 31.570, -89.823 (the zone’s center; the record gives no point)
An average of 4 to 6 inches of heavy snow fell across Jefferson Davis County, with the highest total of 6.5 inches falling in Prentiss. The snow resulted in numerous downed limbs and trees and power outages across the county. One downed tree landed on a home in Prentiss. An 8-year old boy in Bassfield suffered a head injury in his yard when a tree limb broke under the weight of the snow.
Heavy Snow, Lauderdale
- When
- December 7, 10:30 PM CST to December 8, 1:30 PM CST
- Where
- Lauderdale forecast zone
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 32.404, -88.662 (the zone’s center; the record gives no point)
Heavy snow fell across Lauderdale County, with totals ranging from 4 to 5 inches across the northern part of the county to widespread totals of 7 to 7.5 inches across the southern part of the county. Accumulating snow led to several traffic accidents and scattered power outages across the county.
Heavy Snow, Lawrence
- When
- December 7, 10:30 PM CST to December 8, 12:30 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Social Media
- Coordinates
- 31.550, -90.107 (the zone’s center; the record gives no point)
An average of 5 inches of heavy snow fell across Lawrence County, with a high total of 5.5 inches in the Oak Vale community.
Heavy Snow, Jones
- When
- December 7, 11:30 PM CST to December 8, 3:00 PM CST
- Where
- Jones forecast zone
- Property damage
- $200,000
- Reported by
- Social Media
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
An average of 5 to 7 inches of heavy snow fell across Jones County, with up to 8 inches falling west of Ellisville. The accumulating snow downed trees and limbs across the county, resulting in power outages and blocking roadways. Numerous traffic accidents also occurred across the county.
Heavy Snow, Jasper
- When
- December 8, 12:00 AM CST to 1:30 PM CST
- Where
- Jasper forecast zone
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.019, -89.119 (the zone’s center; the record gives no point)
An average of 5 to 7 inches of heavy snow fell across Jasper County, including the highest total of 7 inches which fell in Bay Springs. The accumulated snow led to a couple of traffic accidents and numerous downed limbs and power outages across the county.
Winter Storm, Forrest
- When
- December 8, 12:30 AM CST to 3:00 PM CST
- Where
- Forrest forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.189, -89.258 (the zone’s center; the record gives no point)
A mix of sleet and snow began shortly after midnight in Forrest County, with a transition to all snow by 5 a.m. Snowfall totals were mostly near 5 to 6 inches across the county.
Heavy Snow, Rankin
- When
- December 8, 12:30 AM CST to 11:30 AM CST
- Where
- Rankin forecast zone
- Reported by
- Social Media
- Coordinates
- 32.264, -89.946 (the zone’s center; the record gives no point)
An average of 5 to 6 inches of heavy snow fell across Rankin County.
Heavy Snow, Hinds
- When
- December 8, 1:00 AM CST to 10:30 AM CST
- Where
- Hinds forecast zone
- Reported by
- Public
- Coordinates
- 32.267, -90.443 (the zone’s center; the record gives no point)
Heavy snow fell across Hinds County, with totals ranging from 4 to 6 inches.
Heavy Snow, Marion
- When
- December 8, 1:00 AM CST to 1:30 PM CST
- Where
- Marion forecast zone
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
An average of 5 to 6 inches of heavy snow fell across Marion County. The snow resulted in power outages and a few traffic accidents across the county.
Heavy Snow, Lamar
- When
- December 8, 2:00 AM CST to 3:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Social Media
- Coordinates
- 31.206, -89.509 (the zone’s center; the record gives no point)
An average of 6 to 7 inches of heavy snow fell across Lamar County, and a high total of 8 inches fell near Sumrall.
Heavy Snow, Madison
- When
- December 8, 2:00 AM CST to 11:55 AM CST
- Where
- Madison forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 32.635, -90.034 (the zone’s center; the record gives no point)
Heavy snow fell across Madison County, with totals ranging from 3 inches north of Canton to around 4.5 inches in Ridgeland. Accumulating snowfall resulted in a few bridges being closed around Canton.
Heavy Snow, Franklin
- When
- December 8, 3:00 AM CST to 11:00 AM CST
- Where
- Franklin forecast zone
- Property damage
- $20,000
- Reported by
- CoCoRaHS
- Coordinates
- 31.477, -90.898 (the zone’s center; the record gives no point)
Heavy snow fell across Franklin County, with totals ranging from 5 to 7 inches.
Heavy Snow, Scott
- When
- December 8, 3:00 AM CST to 11:45 AM CST
- Where
- Scott forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.406, -89.538 (the zone’s center; the record gives no point)
Heavy snow fell across Scott County, with totals ranging from 4 inches south of Interstate 20 to around 5 inches in northern parts of the county.
Heavy Snow, Adams
- When
- December 8, 4:00 AM CST to 10:30 AM CST
- Where
- Adams forecast zone
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
Heavy snow fell across Adams County, with totals ranging from 4 to 5 inches near Natchez to 6 inches in the southern part of the county. The snow compacted to make roads and bridges icy, and several tree limbs and power lines were downed across the county.
Heavy Snow, Claiborne
- When
- December 8, 4:00 AM CST to 10:00 AM CST
- Where
- Claiborne forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.974, -90.912 (the zone’s center; the record gives no point)
An average of 2 to 4 inches of heavy snow fell across Claiborne County.
Heavy Snow, Jefferson
- When
- December 8, 4:00 AM CST to 11:30 AM CST
- Where
- Jefferson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 31.734, -91.037 (the zone’s center; the record gives no point)
Heavy snow fell across Jefferson County, with totals ranging from around 3 inches near Fayette to 5.5 inches near Union Church.
Heavy Snow, Kemper
- When
- December 8, 5:00 AM CST to 11:55 AM CST
- Where
- Kemper forecast zone
- Reported by
- Public
- Coordinates
- 32.755, -88.641 (the zone’s center; the record gives no point)
Heavy snow fell across Kemper County, with totals ranging from 3 inches near Scooba to around 5 to 6 inches across the western part of the county.
Heavy Snow, Newton
- When
- December 8, 5:00 AM CST to 11:55 AM CST
- Where
- Newton forecast zone
- Property damage
- $50,000
- Reported by
- CoCoRaHS
- Coordinates
- 32.400, -89.119 (the zone’s center; the record gives no point)
An average of 3 to 4 inches of heavy snow fell across Newton County, with a high total of 4 inches measured in Union. Accumulating snowfall resulted in a few downed power lines and several traffic accidents across the county.
Heavy Snow, Noxubee
- When
- December 8, 5:00 AM CST to 11:30 AM CST
- Where
- Noxubee forecast zone
- Reported by
- Public
- Coordinates
- 33.110, -88.570 (the zone’s center; the record gives no point)
Heavy snow fell across Noxubee County, with totals of 2 to 4 inches.
Heavy Snow, Winston
- When
- December 8, 5:30 AM CST to 11:00 AM CST
- Where
- Winston forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.089, -89.034 (the zone’s center; the record gives no point)
An average of 2 to 3 inches of heavy snow fell across Winston County, with totals up to 4 inches measured near Nanih Waiya.
Heavy Snow, Lowndes
- When
- December 8, 6:00 AM CST to 11:45 AM CST
- Where
- Lowndes forecast zone
- Reported by
- Public
- Coordinates
- 33.473, -88.443 (the zone’s center; the record gives no point)
Heavy snow fell across parts of Lowndes County, including a total of 2 inches near Columbus and up to 3.5 inches south of New Hope.
Heavy Snow, Neshoba
- When
- December 8, 6:00 AM CST to 11:30 AM CST
- Where
- Neshoba forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.754, -89.118 (the zone’s center; the record gives no point)
An average of 3 to 4 inches of heavy snow fell across Neshoba County, with a high total of 4 inches measured in Philadelphia.
Heavy Snow, Warren
- When
- December 8, 6:00 AM CST to 10:00 AM CST
- Where
- Warren forecast zone
- Reported by
- Public
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
Heavy snow fell across southern and eastern parts of Warren County, with the highest total of 3 inches measured in Bovina. Lighter accumulations of 1 to 2 inches were measured near Vicksburg and areas to the north.
Winter Weather, Clay
- When
- December 8, 6:00 AM CST to 9:00 AM CST
- Where
- Clay forecast zone
- Reported by
- Social Media
- Coordinates
- 33.656, -88.782 (the zone’s center; the record gives no point)
Up to around 1 inch of snow fell across portions Clay County.
Heavy Snow, Oktibbeha
- When
- December 8, 6:00 AM CST to 11:30 AM CST
- Where
- Oktibbeha forecast zone
- Reported by
- Public
- Coordinates
- 33.425, -88.879 (the zone’s center; the record gives no point)
Up to 2 inches of heavy snow fell across portions of Oktibbeha County.
Winter Weather, Attala
- When
- December 8, 6:30 AM CST to 10:00 AM CST
- Where
- Attala forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.086, -89.581 (the zone’s center; the record gives no point)
Up to around 1 inch of snow fell across portions of Attala County, including one-quarter inch measured in Kosciusko.
Heavy Snow, Leake
- When
- December 8, 6:30 AM CST to 11:55 AM CST
- Where
- Leake forecast zone
- Reported by
- Public
- Coordinates
- 32.754, -89.524 (the zone’s center; the record gives no point)
A total of 3 to 5 inches of heavy snow fell across Leake County.
Winter Weather, Yazoo
- When
- December 8, 6:30 AM CST to 11:00 AM CST
- Where
- Yazoo forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 32.780, -90.396 (the zone’s center; the record gives no point)
Up to around 1 inch of snow fell across parts of Yazoo County.
Winter Weather, Choctaw
- When
- December 8, 6:30 AM CST to 10:00 AM CST
- Where
- Choctaw forecast zone
- Reported by
- Social Media
- Coordinates
- 33.347, -89.248 (the zone’s center; the record gives no point)
Up to around 1 inch of snow fell across portions of Choctaw County.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Texas, December 7, 20173 deaths · 2 injured · 3 events
- Lake-Effect Snow in Pennsylvania, December 7 to 8, 2017$200,000 · 1 event
- Heavy Snow in Texas, December 7 to 8, 2017$85,000 · 15 events
- Winter Weather in Texas, December 7, 201730 events
- Heavy Snow and Winter Weather in Louisiana, December 7 to 8, 201719 events
- Heavy Snow and Winter Weather in Texas, December 7 to 8, 201711 events
- Heavy Snow and Winter Weather in Mississippi, December 7 to 9, 20178 events
- Winter Weather in Texas, December 7 to 8, 20178 events
- Drought in Texas, December 7 to 20, 20176 events
- Winter Weather in Texas, December 7, 20175 events
- Drought in Louisiana, December 7 to 31, 20174 events
- High Wind in South Dakota, December 7 to 8, 201758 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 730891, 730960, 730831, 730961, 730813, 730815, 730852, 730870, 730885, 730862, 730835, 730832, 730958, 730834, 730925, 730869, 730902, 730833, 730959, 730817, 730830, 730836, 730865, 730947, 730956, 730965, 730893, 730938, 730962, 731822, 731847, 730825, 730888, 730966, 731819.